Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 157, NWS New Orleans, LA

August 10, 2012Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2012, 1:56 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 1:56 PM CDT (18:56 UTC)
Expired
Aug 10, 2012, 2:32 PM CDT
In force
36 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Hancock County, MS, Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3400 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3400 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS54 KLIX 101856
SVRLIX
MSC045-109-101945-
/O.NEW.KLIX.SV.W.0157.120810T1856Z-120810T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF DIAMONDHEAD...
  SOUTH CENTRAL PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 245 PM CDT

* AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES NORTH OF STENNIS SPACE CENTER TO STENNIS SPACE
  CENTER...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
  PICAYUNE TO 9 MILES SOUTH OF PICAYUNE...AND MOVING SOUTHEAST AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KILN
  AND PEARLINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3045 8934 3038 8934 3019 8958 3031 8964
      3031 8963 3034 8963 3036 8966 3041 8969
      3043 8968 3060 8956
TIME...MOT...LOC 1856Z 309DEG 10KT 3047 8955 3039 8964

$$

22/TD
1 follow-up statement
713 
WWUS54 KLIX 101932
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CDT FRI AUG 10 2012

MSC045-109-101939-
/O.CAN.KLIX.SV.W.0157.000000T0000Z-120810T1945Z/
PEARL RIVER MS-HANCOCK MS-
232 PM CDT FRI AUG 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND SOUTH CENTRAL
PEARL RIVER COUNTIES IS CANCELLED...

AT 229 PM...THE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM 
WARNING HAD WEAKENED BELOW SEVERE LIMITS AND WAS MOVING INTO 
HARRISON COUNTY...SO THE WARNING HAS BEEN CANCELLED. VERY HEAVY 
RAINFALL WILL CONTINUE TO MOVE ACROSS MUCH OF HANCOCK COUNTY...AND 
AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 415 PM 
CDT. 

LAT...LON 3045 8934 3038 8934 3019 8958 3031 8964
      3031 8963 3034 8963 3036 8966 3041 8969
      3043 8968 3060 8956
TIME...MOT...LOC 1929Z 280DEG 16KT 3044 8923 3044 8952

$$

22/TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:52 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 10, 11:52 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1152 AM CDT FRI AUG 10 2012

.AVIATION...
FRONTAL ZONE IN THE AREA SHOULD SERVE AS FOCUS FOR CONVECTION THAT
WILL IMPACT TERMINALS WITH MVFR TO IFR REDUCTIONS IN CEILINGS AND
VISIBILITY FOR 30-40 MINUTE WINDOWS. LARGE CONCERN FOR WET MICROBURST
THAT MAY GET 40-50 MPH TODAY DUE TO DRY AIR ALOFT WORKING TO
SURFACE UNDER TALLER CB TODAY. PRIMARY PERIOD OF WET BURST
POTENTIAL WILL BE BETWEEN 18Z-23Z THOUGH OVERALL CONVECTION MAY
LINGER BEYOND 11/00Z.   24/RR

&&

.PREV DISCUSSION... /ISSUED 814 AM CDT FRI AUG 10 2012/

UPDATE...

SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. A VERY UNSTABLE SOUNDING
WITH PLENTY OF LOW LEVEL MOISTURE WITH A PW OF 2.04 INCHES AND AN
LI OF -9.8. A DRY AND COOL POCKET ALOFT ABOVE 55O MB WITH
TEMPERATURES AS LOW AS -7 CELSIUS AT 500 MB. AN EXTREMELY HIGH
CAPE OF 5331. WITH THIS IN MIND THE POTENTIAL FOR STRONG DOWNBURST
AND SMALL HAIL IS POSSIBLE AS STORMS FLARE UP LATER THIS MORNING
INTO EARLY AFTERNOON. A LIGHT TO MODERATE WESTERLY FLOW IN THE
LOWER TO MIDDLE LEVELS WITH A NORTHWESTERLY FLOW ALOFT.

PREV DISCUSSION... /ISSUED 347 AM CDT FRI AUG 10 2012/

SHORT TERM...

A VIGOROUS UPPER LEVEL TROUGH AXIS...AND ASSOCIATED SURFACE
FRONTAL BOUNDARY WILL SLIDE THROUGH THE FORECAST AREA TODAY AND
TONIGHT. WITH INCREASED FORCING ALOFT ASSOCIATED WITH THE TROUGH
AXIS...AND CONTINUED HIGH PW VALUES IN EXCESS OF 2 INCHES...EXPECT
TO SEE ANOTHER ROUND OF STRONG CONVECTION PRODUCING LOCALLY GUSTY
WINDS AND VERY HEAVY RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR CANNOT BE RULED OUT WITH THE STRONGEST CONVECTION. WITH
LITTLE IN THE WAY TO INHIBIT CONVECTIVE DEVELOPMENT WITH WENT WITH
LIKELY POPS FOR THE DAY. POPS WILL TRAIL OFF SIGNIFICANTLY OVER
THE COASTAL WATERS...WITH ONLY SCATTERED POPS EXPECTED DUE TO LESS
OVERALL INSTABILITY. HOWEVER...A FEW WATERSPOUTS WILL BE POSSIBLE
DURING THE MORNING AND EARLY AFTERNOON HOURS. THE CONVECTION WILL
BEGIN TO WANE BY LATE EVENING...AS OVERALL INSTABILITY VALUES
DECREASE.

HEADING INTO TOMORROW...STRONG DRY AIR ADVECTION WILL TAKE HOLD
ABOVE 700 MB. ADDITIONALLY...AS THE UPPER LEVEL TROUGH AXIS PULLS
TO THE EAST...STRONG NEGATIVE VORTICITY ADVECTION AND RESULTANT
SUBSIDENCE WILL BUILD IN ACROSS THE MID TO UPPER LEVELS. NORTHERN
ZONES WILL BE MOST IMPACTED BY THE DRY AIR ADVECTION AND INCREASED
CAPPING ALOFT...AND HAVE REMOVED POPS FROM THE FORECAST FOR
SOUTHWEST MISSISSIPPI FOR SATURDAY. ALONG THE I-12
CORRIDOR...ONLY ISOLATED CONVECTION IS EXPECTED. ALONG THE
COAST...THE WASHED OUT FRONTAL BOUNDARY WILL STILL BE IN
PLACE. INCREASED LOW LEVEL CONVERGENCE ALONG THE WEAK FRONTAL
BOUNDARY...COMBINED WITH HIGHER OVERALL PW VALUES WILL ALLOW FOR
SCATTERED CONVECTION THROUGH THE DAY ON SATURDAY. THIS WILL ALSO
TRANSLATE INTO THE OFFSHORE WATERS. TEMPERATURES WILL REMAIN
SEASONABLY WARM ON SATURDAY...BUT OVERALL HUMIDITY AND HEAT INDEX
VALUES WILL BE NOTICEABLY LOWER.

THE DRIER AND MORE STABLE AIRMASS WILL BE FIRMLY ENTRENCHED ACROSS
THE AREA BY SUNDAY. PW VALUES ARE EXPECTED TO PLUNGE TO 1.25
INCHES OR LOWER...AND STRONG CAPPING BETWEEN 850 AND 700MB WILL BE
IN PLACE. THIS WILL EFFECTIVELY PUT A DAMPER ON ANY CONVECTIVE
POTENTIAL...AND HAVE A DRY FORECAST IN PLACE FOR ALL OF THE
CWA...EXCLUDING THE OFFSHORE WATERS...WHERE SOMEWHAT HIGHER PW
VALUES WILL LINGER. THE DRIER AIRMASS...COMBINED WITH A SINKING
AIRMASS...WILL ALLOW FOR INCREASED TEMPERATURES ON SUNDAY. HIGHS
WILL CLIMB INTO THE MIDDLE 90S. HOWEVER...OVERNIGHT LOWS WILL ALSO
BE SIGNIFICANTLY COOLER...WITH READINGS FALLING INTO THE MIDDLE TO
UPPER 60S NORTH OF THE I-10 CORRIDOR.

LONG TERM...

MONDAY WILL BE A TRANSITIONAL DAY...AS THE STRONG RIDGING OVER THE
REGION BEGINS TO BREAK DOWN...AND MOISTURE ADVECTION TAKES HOLD IN
THE UPPER LEVELS. PW VALUES WILL INCREASE TO AROUND 1.75 INCHES BY
MONDAY AFTERNOON...AND OVERALL INSTABILITY WILL ALSO INCREASE.
CAPE VALUES WILL RISE TO AROUND 1200 J/KG BY MONDAY
AFTERNOON...WHICH SHOULD BE SUFFICIENT TO SPARK OFF A FEW
DIURNALLY INDUCED THUNDERSTORMS. HAVE INCLUDED A MENTION OF
ISOLATED AFTERNOON CONVECTION FOR MONDAY TO REFLECT THIS RISK. THE
CONVECTION WILL FORM ALONG ANY PRE-EXISTING MESOSCALE BOUNDARIES
SUCH AS SEABREEZE FRONTS AND LINGERING OUTFLOW BOUNDARIES.

TUESDAY THROUGH THURSDAY WILL BE MUCH MORE UNSETTLED...AS A WEAK
UPPER LEVEL TROUGH AXIS SLIDES THROUGH THE MIDWEST. THIS WEAK
SYSTEM WILL FORCE A FRONT INTO THE LOWER MISSISSIPPI VALLEY. THE
FRONT SHOULD SLOWLY DISSIPATE ACROSS THE FORECAST AREA BEGINNING
TUESDAY AND LINGERING INTO THURSDAY. AS THIS BOUNDARY STALLS OVER
THE REGION...CONTINUED MOISTURE ADVECTION ON THE BACK SIDE OF A
BROAD MID-LEVEL RIDGE OVER THE EASTERN GULF OF MEXICO WILL ALLOW
PW VALUES TO RISE BACK TO AROUND 2 INCHES. THE BOUNDARY WILL SERVE
AS A FOCUS FOR CONVECTIVE DEVELOPMENT EACH...WITH CONVECTION BEING
DIURNAL IN NATURE. HAVE BUMPED UP POPS FOR MIDWEEK INTO THE CHANCE
RANGE DUE TO THESE CONDITIONS. TEMPERATURES WILL REMAIN
SEASONABLE...WITH HIGHS IN THE LOWER 90S AND LOWS IN THE MIDDLE
70S EACH DAY.

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY MORNING HOURS WITH THE
POSSIBLE EXCEPTION BEING AT SOME OF THE MORE FOG PRONE LOCATIONS
WHICH MAY EXPERIENCE A BOUT WITH LIGHT FOG PRIOR TO DAYBREAK...AND
MAYBE EVEN SOME LOW STATUS AT KMCB FOR A PERIOD OF TIME. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT ALL TAF
SITES TODAY. COASTAL SITES WILL BE AFFECTED STARTING BETWEEN 13Z AND
15Z...INLAND TAF SITES BETWEEN 15Z AND 17Z AND CONVECTION AFFECTING
ALL TAF SITES THROUGH THE AFTERNOON AND EARLY EVENING. 18

MARINE...
LIGHT SOUTH TO SOUTHWESTERLY FLOW WILL CONTINUE ACROSS THE MARINE
ZONES THROUGH TONIGHT AS THE SURFACE RIDGE OF HIGH PRESSURE TO THE
EAST EXTENDS WEST OF THE GULF. A COLD FRONT WILL PRESS SOUTH TOWARD
THE COASTAL WATERS LATE TONIGHT THROUGH SATURDAY. WEST WINDS WILL
REMAIN ELEVATED UP TO 15 KNOTS ON EASTERN WATERS WITH SEAS BUILDING
UP TO 4 FEET BY THIS EVENING AND TONIGHT. AT THIS TIME...IT APPEARS
THE FRONT WILL STALL BEFORE REACHING THE COAST ON SATURDAY ... THEN
RETREAT NORTH ON SUNDAY. AS A RESULT...WINDS WILL REMAIN WESTERLY
OVER THE COASTAL WATERS TODAY THROUGH SATURDAY. HOWEVER...TIDAL
LAKES MAY EXPERIENCE A NORTHWEST WIND ON SATURDAY WITH FRONT IN THE
AREA. THE FRONT IS EXPECTED TO RETREAT NORTH ON SUNDAY. A WEAK
SURFACE PRESSURE PATTERN WILL BE IN PLACE RESULTING IN WEAK SWRLY
WINDS SUNDAY THROUGH WEDNESDAY. 18

DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RADAR SURVEILLANCE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  71  89  66 /  70  40  10  10
BTR  92  74  92  70 /  70  40  20  10
ASD  90  74  92  71 /  70  40  30  10
MSY  91  77  91  75 /  70  40  30  10
GPT  89  75  91  71 /  70  40  30  10
PQL  89  75  92  69 /  70  40  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 10, 11:21 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1121 AM CDT FRI AUG 10 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-110100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1121 AM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A SLOW
MOVING COLD FRONT APPROACHING SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI. SOME OF THE STORMS MAY BECOME SEVERE AT TIMES THIS
AFTERNOON. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL THAT
COULD PRODUCE STREET FLOODING. RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR WILL BE POSSIBLE. THE STRONGEST STORMS COULD ALSO PRODUCE
LOCALLY DAMAGING WIND GUSTS FROM MICROBURSTS AND FREQUENT LIGHTNING.
THE THUNDERSTORM ACTIVITY WILL BEGIN TO DISSIPATE DURING THE LATE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...MAINLY FOR
AREAS ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. A FEW OF
THESE THUNDERSTORMS COULD BE STRONG...PRODUCING LOCALLY HEAVY
DOWNPOURS...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES.

ANOTHER WEAK FRONTAL BOUNDARY IS EXPECTED TO AFFECT THE AREA
TUESDAY THROUGH THURSDAY. THIS STATIONARY BOUNDARY WILL SERVE AS
A FOCUS FOR SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT REQUESTED...ANY OBSERVED WIND
DAMAGE OR FLOODING SHOULD BE TIMELY REPORTED TO THE NATIONAL
WEATHER SERVICE OFFICE IN SLIDELL.

24/RR

In the hours before

Special weather statement, Aug 10, 10:50 AM CDT, 3 hours 6 minutes before
LAZ061-063-068>070-101645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 AM CDT FRI AUG 10 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING UPPER PLAQUEMINES
PARISH...LOWER JEFFERSON PARISH...LOWER PLAQUEMINES PARISH...LOWER
ST. BERNARD PARISH...

AT 1047 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF BELLE CHASSE...OR ABOUT 4 MILES
WEST OF MYRTLE GROVE...MOVING EAST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MYRTLE
GROVE AND POINTE A LA HACHE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

22/TD
Special weather statement, Aug 10, 10:55 AM CDT, 3 hours 1 minute before
LAZ059-066>068-101700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1055 AM CDT FRI AUG 10 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING LAFOURCHE
PARISH...LOWER JEFFERSON PARISH...LOWER TERREBONNE PARISH...

AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF CUT OFF TO 25 MILES SOUTH OF HOUMA...MOVING SOUTHEAST AT
15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CUT OFF...GALLIANO...GOLDEN MEADOW AND LEEVILLE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

22/TD
Special weather statement, Aug 10, 1:07 PM CDT, 49 minutes before
LAZ040-072-101830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
107 PM CDT FRI AUG 10 2012

...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING ST. TAMMANY
PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF COVINGTON...OR ABOUT 5 MILES
SOUTHEAST OF ROBERT...MOVING SOUTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MANDEVILLE
AND MADISONVILLE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 10, 1:38 PM CDT, 18 minutes before
LAZ040-MSZ077-080-081-101930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT FRI AUG 10 2012

...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...HARRISON COUNTY...

AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF PICAYUNE...OR ABOUT 5 MILES
NORTHWEST OF STENNIS SPACE CENTER...MOVING SOUTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND NEAR...
  STENNIS SPACE CENTER...KILN...DIAMONDHEAD...WAVELAND AND BAY ST.
LOUIS.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Aug 10, 1:45 PM CDT, 11 minutes before
LAZ040-101930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
145 PM CDT FRI AUG 10 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY
PARISH...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MANDEVILLE
TO 8 MILES EAST OF MANDEVILLE...MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SLIDELL AIRPORT...LACOMBE...SLIDELL AND EDEN ISLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22/TD
Local storm report, Aug 10, 1:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 PM CDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     1 NW MADISONVILLE       30.41N 90.18W
08/10/2012                   ST. TAMMANY        LA   UTILITY COMPANY

            ENTERGY REPORTING TWO POWER OUTAGES IN THE MADISONVILLE
            AERA AFFECTING 41 CUSTOMERS...ADRIENNE ST OFF HIGHWAY
            1085 AND NORTH BONITA AND SOUTH BONITA STREETS OFF
            PERRILOUX ROAD.

&&

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:23 PM CDTAreal Flood AdvisoryLIXHancock112 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.